Thunderstorm Wind, Emery
- When
- June 10, 5:17 PM MST
- Where
- Emery County, 7.6 mi S of Mounds
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.340, -110.600
The Flattop Mountain RAWS recorded a peak wind gust of 70 mph.
After a brief break from thunderstorms in the 2nd week of June, moisture returned to Utah on June 10 and 11, producing showers and thunderstorms across the area. Through June 13, multiple flash floods were reported across Utah, as well as some severe thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
After a brief break from thunderstorms in the 2nd week of June, moisture returned to Utah on June 10 and 11, producing showers and thunderstorms across the area. Through June 13, multiple flash floods were reported across Utah, as well as some severe thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 10, 4:37 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT WED JUN 10 2015
.UPDATE...UPDATED AVIATION SECTION.
&&
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL CROSS THE GREAT
BASIN TONIGHT THROUGH THURSDAY...AND INTERACT WITH TROPICAL
MOISTURE ALREADY IN PLACE. MOISTURE WILL LINGER INTO THE DAY
FRIDAY...BEFORE HIGH PRESSURE DEVELOPS THIS WEEKEND.
&&
.DISCUSSION...A POSITIVELY TILTED MID LEVEL TROUGH EXTENDS ACROSS
THE GREAT BASIN THIS AFTERNOON...AND WILL CONTINUE TO GRADUALLY
TRANSLATE EASTWARD OVERNIGHT INTO THE DAY THURSDAY. A VERY MOIST
BOUNDARY LAYER REMAINS IN PLACE ACROSS THE FORECAST AREA...IN
PARTICULAR ACROSS THE SOUTHEAST WHERE DEW POINTS REMAIN IN THE MID
TO UPPER 50S AND PW VALUES NEAR 1 INCH. THIS AREA HAS BEEN SLOW TO
RECOVER IN THE WAKE OF A MID LEVEL WAVE WHICH PASSED OVERNIGHT
INTO THE MORNING HOURS...AND BROUGHT FAIRLY WIDESPREAD
PRECIPITATION. HOWEVER THE CONVECTION WHICH HAS FORMED HAS
PRODUCED LOCALLY VERY HEAVY RAINFALL...AND THIS WILL CONTINUE INTO
THE EARLY EVENING.
MEANWHILE ALTHOUGH THE NORTH AND WEST REMAIN A BIT DRIER...DEW
POINTS REMAIN IN THE MID TO UPPER 40S AND PW VALUES NEAR 0.75
INCHES THIS AFTERNOON. VERY LIGHT FLOW ALOFT HAS RESULTED IN STORM
MOTIONS BEING NEARLY STATIONARY AND LOCALLY VERY HEAVY RAINFALL
RATES.
AS THE UPPER TROUGH SLOWLY CROSSES THE FORECAST AREA THURSDAY
ANTICIPATE BETTER THUNDERSTORM COVERAGE AREAWIDE OWING TO STRONGER
UPPER FORCING WORKING ON THE VERY MOIST BOUNDARY LAYER. NAM BUFR
SOUNDINGS SUGGEST A FAVORABLE ENVIRONMENT FOR WARM RAIN
PROCESSES THURSDAY...INCLUDING A DEEP WARM CLOUD LAYER...NARROW
CAPE PROFILE WITH SMALL NCAPE...AND VERY LITTLE VERTICAL
SHEAR...WHICH MAY LOCALLY ENHANCE RAINFALL. ADDITIONALLY ACROSS
THE SOUTH...NORTHERLY FLOW DEVELOPING DURING THE AFTERNOON WILL
RESULT IN STORM MOTIONS GENERALLY DOWNBASIN WHICH WILL ENHANCE THE
FLASH FLOOD RISK. AS SUCH HAVE EXTENDED THE GOING FLASH FLOOD
WATCH THROUGH THURSDAY EVENING.
THE UPPER TROUGH IS FORECAST TO PULL EAST OF THE REGION FRIDAY
LEAVING THE FORECAST AREA WITHIN A NORTHWESTERLY FLOW ALOFT.
LINGERING MOISTURE SHOULD REMAIN SUPPORTIVE OF SCATTERED
CONVECTION DURING THE AFTERNOON HOURS. WITH HEIGHTS RISING IN THE
WAKE OF THE DEPARTING WAVE SHOULD ALSO SEE MAX TEMPS RECOVER
SEVERAL DEGREES FROM THURSDAYS HIGHS.
MID LEVEL RIDGING IS FORECAST TO BRIEFLY BUILD OVERTOP OF THE
AREA SATURDAY CONTINUING THE DRYING TREND...WITH ANY CONVECTION
REMAINING ISOLATED AND LIKELY TIED TO THE TERRAIN. SOUTHWESTERLY
FLOW ALOFT IS EXPECTED TO FOLLOW FOR NEXT WEEK ACROSS THE GREAT
BASIN AS AN UPPER TROUGH DEVELOPS ALONG THE PACIFIC NORTHWEST
COAST. THIS WILL KEEP TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL
INTO EARLY NEXT WEEK.
&&
.AVIATION...SOUTH WINDS WILL PREVAIL AT KSLC THROUGH THE EVENING.
WINDS COULD SHIFT TO NORTHWEST DURING THE NIGHT AFTER ABOUT 05-07Z
BUT MORE LIKELY WILL BECOME LIGHT AND VARIABLE AT TIMES AFTER 07Z.
THERE IS A 40 PERCENT CHANCE WINDS WILL NOT SHIFT AND REMAIN
SOUTHERLY UNTIL 14-15Z THURSDAY. SHOWERS AT OR NEAR THE TERMINAL
SHOULD HOLD OFF UNTIL AFTER 06-08Z BUT THERE IS AN INCREASING
CHANCE OF SHOWERS THROUGH THE MORNING THURSDAY. CIGS AOB 6000 FEET
ARE POSSIBLE AFTER THE SHOWERS DEVELOP.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR UTZ010-012-013-
019>021-517-518.
WY...NONE.
&&
SEAMAN/WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 525 AM MDT WED JUN 10 2015 UTZ001>016-019>021-517-518-WYZ021-111300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 525 AM MDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE DAY AND INTO THE NIGHTTIME HOURS. DUE TO THE TROPICAL MOISTURE THAT HAS SPREAD INTO THE AREA...HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE STORMS. PRECIPITATION WILL BE HEAVIEST AND MOST WIDESPREAD ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS AFTERNOON. FOR THE OVERNIGHT HOURS...EXPECT SHOWERS TO INCREASE FROM WEST-CENTRAL THROUGH NORTHEAST UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WET WEATHER WILL CONTINUE ON THURSDAY AS THE TROPICAL MOISTURE INTERACTS WITH THE NEXT STORM SYSTEM. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN CAN BE EXPECTED. LINGERING MOISTURE WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...ALTHOUGH THEY WILL BECOME INCREASINGLY CONFINED TO THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA AS DRIER AIR GRADUALLY SPREADS INTO NORTHWEST UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The Grand Junction radar (KGJX), 208 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
3 thunderstorm wind, 3 flash flood, 1 debris flow. Local standard time, as filed.
The Flattop Mountain RAWS recorded a peak wind gust of 70 mph.
A maximum wind gust of 69 mph was recorded at the Otter Creek RAWS.
The Bullfrog Marina sensor reported a wind gust of 60 mph.
Flash flooding was reported during the overnight and morning hours along Wahweap Creek.
Flash flooding occurred along the Paria River, with the river gauge rising to 1160 cfs.
Heavy rain fell on the Patch Springs burn scar, leading to a large debris flow that traveled 4 miles to reach State Route 196.
Another large flash flood was reported along the Paria River, this one extending into the upper drainages of the river, as well as a few other nearby drainages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2015Every state in 2015This day in weather historyWarnings in Utah, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591954, 591955, 591956, 591973, 591978, 591979, 591976.